MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 HYDROCOIL DETACHABLE 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-480615-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies difficult or premature coil detachment and coil migration or misplacement as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that after placement of an embolization coil in a fistula, the coil would not detach after three attempts and the use of two different controllers.As the coil was being removed, it became lodged in the catheter and during the attempt to remove the coil and catheter together, the coil detached and migrated to the right ventricle and then to the pulmonary artery.The detached coil was snared from the patient in a subsequent procedure.There was no reported sequelae.The patient is reported to have recovered.

Brand Name
AZUR 18 HYDROCOIL DETACHABLE 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10457761
Report Number2032493-2020-00233
Device Sequence Number4093185
Product Code HCG
UDI-Device Identifier00810170017940
UDI-Public(01)00810170017940(11)180514(17)230430(10)18051454E
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number45-480615-L
Device Catalogue Number45-480615
Device Lot Number18051454E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;